Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 351, NWS Springfield, MO

August 11, 2006Greene County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 11, 2006, 11:14 PM CDT for Greene County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2006, 11:14 PM CDT (04:14 UTC)
Expired
Aug 11, 2006, 11:40 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Greene County, MO

The radar

The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:46 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 11, 6:46 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT FRI AUG 11 2006

...UPDATED AVIATION DISCUSSION BELOW...

.DISCUSSION...

PERSISTENT ISOLATED WEAK CONVECTION HAS OCCURRED IN OUR EASTERN
COUNTIES TODAY IN AN AREA OF WEAK LOW LEVEL CONVERGENCE. NEXT
APPROACHING SHORTWAVE FROM THE NORTHWEST SHOWS UP NICELY IN WATER
VAPOR IMAGERY...PROFILERS...AND AVAILABLE AIRCRAFT DATA. AS THIS
FEATURE MOVES INTO EAST CENTRAL MO...THE WRF DOES BREAK OUT SOME
SCATTERED CONVECTION OVER EASTERN SECTIONS OF THE MO OZARKS.
INSTABILITY...MLCAPE OF 1500 J/KG...AND MOISTENING MID LAYERS WITH
THE APPROACH OF THE UPPER LEVEL FEATURE MAKE THIS PLAUSIBLE. HAVE
ADDED SOME SLIGHT/CHANCE POPS OVER THIS AREA FOR THIS EVENING.

IT SHOULD BE A QUIET START TO THE WEEKEND. THE UPPER RIDGE AXIS TO
OUR WEST IS STILL PROGGED TO SHIFT EAST OVER OUR REGION SATURDAY.
HAVE BUMPED UP TEMPERATURES SLIGHTLY OVER GFS MOS. I MAY PUT SOME
PATCHY FOG INTO THE GRIDS FOR THE EARLY MORNING HOURS SATURDAY...BUT
AM A LITTLE CONCERNED WHAT THE STRATUS OVER NORTHEAST MO MAY DO
TONIGHT. BELIEVE IT MAY MAKE A BIT OF A MOVE TO THE S-SW. HYDROLAPSE
RATES OFF THE PROGGED WRF SOUNDINGS DO NOT SUPPORT ANYTHING MORE
THAN PATCHY WORDING. ANY AREAS THAT RECEIVED ABUNDANT RAINFALL
RECENTLY MAY SEE SOMEWHAT MORE FOG.

THE GFS AND ECMWF SUPPRESS THE RIDGE TO THE SOUTH ALLOWING THE UPPER
LEVEL IMPULSES AND A FRONTAL BOUNDARY TO MOVE THROUGH THE REGION
EARLY IN THE WORK WEEK. HAVE BUMPED UP RAIN CHANCES A LITTLE MORE
MONDAY AND MONDAY NIGHT. BOTH THE GFS AND ECMWF BUILD THE UPPER
RIDGE BACK TO THE NORTH-NORTHEAST AGAIN LATE IN THE WEEK IN RESPONSE
TO A SYSTEM MOVING INTO THE NORTHERN ROCKIES. WOULDNT BE SHOCKING
TO SEE SOME CONVECTION BEYOND TUESDAY IN THE EXTENDED DEPENDING ON
WHERE LOW LEVEL FEATURES/FRONTS SET UP...BUT IT LOOKS LIKE ORGANIZED
CONVECTIVE CHANCES WILL BE OFF WELL TO OUR NORTH-NORTHWEST. DSA

&&

.AVIATION...

FOR THE 0000 UTC TAFS...ISOLATED THUNDERSTORMS OVER POLK COUNTY
EARLY THIS EVENING CONTINUE TO BUILD SOUTHWARD AND IT IS POSSIBLE
THAT SGF COULD SEE A TSTM BETWEEN ABOUT 0030-0130 UTC...BUT SINCE
COVERAGE IS SO LOW ONLY INCLUDED TS IN THE VC FOR NOW. ANY ISOLD TS
WILL END BY SHORTLY AFTER SUNSET WITH SKIES BECOMING CLEAR.
LIGHT/VARIABLE WINDS...MOSTLY CLEAR SKIES...AND SOMEWHAT MOIST
BOUNDARY LAYER FROM RECENT RAINFALL COULD ALLOW FOR SOME PATCHY FOG
TO DEVELOP LATE TONIGHT. ONLY TOOK VIS DOWN TO MVFR IN TAFS FOR
NOW...HOWEVER POTENTIAL CERTAINLY EXISTS FOR A PERIOD OF IFR VIS
BETWEEN 1100-1300 UTC AT BOTH TERMINALS AND 0600 UTC TAFS MAY NEED
TO LOWER VIS ANOTHER CATEGORY. LIGHT FOG WILL BURN OFF QUICKLY
SATURDAY MORNING WITH VFR CONDITIONS ANTICIPATED SAT WITH ONLY
FEW-SCT DECK OF CUMULUS WITH BASES RISING TO OVER 5000FT AGL DURING
THE AFTERNOON.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 11, 7:50 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT FRI AUG 11 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
750 PM CDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

  WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50
  MPH WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL
  RAINFALL.

AREAS AFFECTED AND TIMING:

  WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF AN
  OSCEOLA TO ROLLA LINE THROUGH THE LATE EVENING.

DISCUSSION:

  AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS THE AREA
  THIS EVENING INTERACTED WITH LATE AFTERNOON AND EVENING
  INSTABILITY TO PRODUCE WIDELY SCATTERED THUNDERSTORMS.  THESE
  THUNDERSTORMS WILL CONTINUE TO SHIFT SOUTH INTO SOUTHERN
  MISSOURI THROUGH THE MID EVENING HOURS WITH WIND GUSTS
  OF 40 TO 50 MPH WINDS POSSIBLE IN THE STRONGER STORMS.

  THE STORMS SHOULD BEGIN TO DIMINISH DURING THE MID EVENING
  HOURS AS THE INSTABILITY DECREASES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES OF NEAR 100 DEGREES WILL BE POSSIBLE ON SUNDAY
IN SOUTHEAST KANSAS AND WESTERN MISSOURI.

A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE SUNDAY NIGHT
THROUGH EARLY TUESDAY BRINGING A CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Aug 11, 7:49 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     STOCKTON                37.70N 93.80W
08/11/2006                   CEDAR              MO   LAW ENFORCEMENT

            VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
            DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.

&&

IZZI
Local storm report, Aug 11, 8:55 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       2 W LEBANON             37.68N 92.70W
08/11/2006  M1.46 INCH       LACLEDE            MO   BROADCAST MEDIA

            MEASURED 1.46 INCHES OF RAIN IN 45 MINUTES.

&&

IZZI
Local storm report, Aug 11, 9:23 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             SHELDON                 37.66N 94.29W
08/11/2006  E0.75 INCH       VERNON             MO   LAW ENFORCEMENT

0740 PM     TSTM WND GST     SHELDON                 37.66N 94.29W
08/11/2006  E60.00 MPH       VERNON             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICIALS ESTIMATE UP TO 60 MPH WINDS.
            UNCONFIRMED REPORT FROM LOCAL MEDIA OF A LANDSPOUT NEAR
            SHELDON CROSSING HIGHWAY 71.

&&

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:45 PM CDTSevere Thunderstorm WarningSGFWright45 min
Aug 11, 9:38 PM CDTSevere Thunderstorm WarningSGFWebster55 min
Aug 11, 10:18 PM CDTSevere Thunderstorm WarningSGFGreene57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.